MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number KL-BS001U3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation- the investigation is pending.
 
Event or Problem Description
The event involved a chemosafelock bag spike where a leak during infusion was reported.After prepared and connected to the distal end of the line, it was left for 30minutes.When the user attempted to start infusion, they found much amount of solution leaked at the connection.One(1) actual sample was returned connected to a saline bag(otsuka).In addition, chemosafelock infusion set(kl-af30l1aya), and three(3) pcs.Unopened samples of same lot with the actual sample.After connected the sample to our in-house saline bag and the returned chemosafelock infusion set, we checked the liquid flow under gravity.As a result, leakage was confirmed at the connector.For three(3) pcs.Of same lot samples, no leakage was confirmed during the liquid flow check performed under gravity.When we applied pressure on the bag connected to the actual sample, leakage was confirmed at the top surface of the sample.Upon closely checking, damage was confirmed at the main seal.Te-281a, extension tube, i.V.Catheter and kl-af30l1aya are the identified involved mating devices.Preparation was the type of procedure.Paclitaxel was the medication involved.There was no serious injury/death, no blood loss, no unprotected chemo exposure, no delay in critical therapy, no adverse operator consequences and no medical/surgical intervention were required.The device was changed out/replaced with no further problems encountered.Leakage was confirmed at the top surface of the sample.There was no reported impact of event on patient.There was no reported impact on medical institution worker.
 
Additional Manufacturer Narrative
A series of photos were shared by the customer, where a drop of water is observed coming from a tear over the seal.The sample is observed to be connected with an unknown extension set.One (1) used list #kl-bs001u3, chemosafelock bag spike and one (1) used #unknown, chemolock injector connected into an unknown, infusion set were returned for evaluation.As received a small tear over the top seal was observed, no additional damage or anomalies were observed.The sample was tested as procedure and a leak from between the spike tip and the silicone seal was confirmed.Once the sample was dissembled a curved /deformed spike and the tear seal.Complaint of leakage can be confirmed.The probable cause of the deformed spike happening due to a conveyer damage during molding process.A device history lot review of the possible lot was performed and no discrepancy, anomalies or nonconformances were identified that might be related with the condition reported by the customer.Corrective actions are in process.

Brand Name
CHEMOSAFELOCK BAG SPIKE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20842977
Report Number9617594-2024-01724
Device Sequence Number8039417
Product Code FPA
UDI-Device Identifier00840619023676
UDI-Public(01)00840619023676(17)270401(10)13972993
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKL-BS001U3
Device Lot Number13972993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHEMOSAFELOCK INFUSION SET(KL-AF30L1AYA).; IV CATHETER, MFR UNK.; PACLITAXEL, MFR UNK.; SALINE BAG(OTSUKA)..; UNSPECIFIED "TE-281A", MFR UNK.; UNSPECIFIED EXTENSION TUBE, MFR UNK.
Patient SexUnknown